Alert archive / Washington / Flash Flood Warnings in 2014
Flash Flood Warning 14, NWS Spokane, WA
NWS Spokane, WA issued this flash flood warning at Aug 14, 2014, 12:55 AM PDT for Chelan County, Washington. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2014, 12:55 AM PDT (07:55 UTC)
- Expired
- Aug 14, 2014, 4:00 AM PDT
- In force
- 3 hr
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
- Flood severity
- None
County Chelan County, WA
The radar
The Spokane radar (KOTX), 194 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 7.9 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 149 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1812 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
111
WGUS56 KOTX 140755
FFWOTX
WAC007-141100-
/O.NEW.KOTX.FF.W.0014.140814T0755Z-140814T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
1255 AM PDT THU AUG 14 2014
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN CHELAN COUNTY IN NORTH CENTRAL WASHINGTON...
* UNTIL 400 AM PDT
* AT 1245 AM PDT...DOPPLER RADAR INDICATED A CLUSTER OF HEAVY
THUNDERSTORM PRODUCING TORRENTIAL DOWNPOURS OVER THE COLOCKUM
TARPS AND MILEPOST 10 BURN SCARS IN SOUTHEASTERN CHELAN COUNTY.
FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY. EXCESSIVE RAINFALL
OVER THE BURN SCAR WILL RESULT IN DEBRIS FLOW MOVING THROUGH THE
DRY GULCH...COLOCKUM CREEK...ROBINSON CANYON...AND ACROSS
TARPISCAN AND MALAGA...ALCOA HIGHWAYS. THE DEBRIS FLOW CAN
CONSIST OF ROCK...MUD...VEGETATION AND OTHER LOOSE MATERIALS.
MORE HEAVY RAINFALL WILL LIKELY FOLLOW WITHIN THE COMING HOURS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MALAGA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
THE AFFECTED AREAS ARE THE COLOCKUM TARPS FIRE BURN SCARS ABOVE
ROBINSON CANYON AND TARPISCAN CREEK. HIGH INTENSITY RAINFALL ON THE
BURNED AREAS MAY CAUSE DANGEROUS FLASH FLOODING AND DEBRIS FLOWS.
RESIDENTS AND MOTORISTS IN AND BELOW THE COLOCKUM TARPS BURN SCAR...
INCLUDING THOSE THAT LIVE ALONG TARPISCAN CREEK AND MOTORISTS ON
COLOCKUM CREEK ROAD AND TARPISCAN ROAD...SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 4738 12023 4736 12012 4734 12009 4727 12010
4726 12011 4726 12014 4727 12023
$$
SB1 follow-up statement
337
WGUS76 KOTX 141056
FFSOTX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
356 AM PDT THU AUG 14 2014
WAC007-141103-
/O.EXP.KOTX.FF.W.0014.000000T0000Z-140814T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHELAN WA-
356 AM PDT THU AUG 14 2014
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN CHELAN COUNTY WILL EXPIRE
AT 400 AM PDT...
THE HEAVY RAIN HAS ENDED. WATER AND MUD MAY CONTINUE TO RUNOFF FOR
THE NEXT 30 TO 45 MINUTES. MORE RAIN IS EXPECTED THIS MORNING BUT
INTENSITIES SHOULD BE LIGHT TO LOCALLY MODERATE. IF DAMAGE TO ROADS
HAS OCCURRED...PLEASE CONTINUE TO HEED ALL ROAD CLOSURES.
LAT...LON 4738 12023 4736 12012 4734 12009 4727 12010
4726 12011 4726 12014 4727 12023
$$
SBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 11:20 PM PDT, 1 hour 35 minutes earlier.
Area forecast discussion, Aug 13, 11:20 PM PDT, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1120 PM PDT WED AUG 13 2014
.SYNOPSIS...
Showers and thunderstorms will persist through Friday. Some
storms could be strong producing very heavy rain...hail...and
gusty winds. Seasonal temperatures and drier conditions is a good
bet for next weekend into early next week.
&&
.DISCUSSION...
Rest of tonight: We've ended all the Red Flag warnings due to the
wet nature of the thunder this evening...and the expected second
round of pcpn that will move north out of Oregon later tonight.
&&
.AVIATION...
06Z TAFS: Increasing showers and thunderstorms will move north out
of Oregon the rest of the night, likely producing lowering
ceilings and isolated thunder. VFR conditions expected though.
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 63 80 61 81 62 83 / 70 70 50 30 30 20
Coeur d'Alene 60 80 58 79 59 80 / 70 70 60 50 30 20
Pullman 59 77 55 80 55 82 / 70 70 60 30 20 10
Lewiston 66 83 63 86 65 90 / 70 60 60 30 20 10
Colville 60 84 55 85 56 85 / 60 70 60 60 60 30
Sandpoint 59 79 55 76 52 76 / 70 70 80 60 60 40
Kellogg 58 76 57 74 57 76 / 70 70 80 60 50 30
Moses Lake 64 82 61 85 62 88 / 60 70 40 20 20 10
Wenatchee 66 82 66 84 67 89 / 60 70 40 60 40 10
Omak 63 85 59 86 65 89 / 40 70 40 60 50 20
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Flash Flood Watch through Friday evening for East Slopes
Northern Cascades-Okanogan Valley-Wenatchee Area.
&&Hazardous weather outlook, Aug 13, 5:35 AM PDT, 19 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 535 AM PDT WED AUG 13 2014 IDZ001>004-026-027-WAZ031>038-041>044-141245- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 535 AM PDT WED AUG 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS EXPECTED THIS AFTERNOON INTO TONIGHT. STORMS OVER SOUTHEAST WASHINGTON...LEWISTON AREA...CAMAS PRAIRIE...AND CENTRAL PANHANDLE MOUNTAINS COULD BE STRONG TO LOCALLY SEVERE PRODUCING GUSTY WINDS AND ISOLATED LARGE HAIL. IN THE CASCADES STORMS WILL BE SLOW MOVING AND CAPABLE OF PRODUCING FLASH FLOODING ESPECIALLY OVER BURN SCARS. NEW FIRE STARTS WILL REMAIN POSSIBLE MAINLY EAST OF A LINE FROM OMAK TO MOSES LAKE ALTHOUGH STORMS ARE EXPECTED TO BE WET. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS AND THUNDERSTORMS WILL CONTINUE ON THURSDAY AND FRIDAY. A FEW STRONG TO LOCALLY SEVERE STORMS PRODUCING HAIL AND GUSTY WINDS WILL REMAIN POSSIBLE ON THURSDAY. BURN SCAR AREAS WILL ALSO REMAIN SUSCEPTIBLE TO DEBRIS FLOWS AND FLASH FLOODING WITH STORMS THAT PRODUCE HEAVY RAIN.
In the hours before
Special weather statement, Aug 13, 9:49 PM PDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 949 PM PDT WED AUG 13 2014 IDZ003-026-140530- LEWISTON AREA ID-IDAHO PALOUSE ID- 949 PM PDT WED AUG 13 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LATAH AND NORTHWESTERN NEZ PERCE COUNTIES UNTIL 1030 PM PDT... AT 947 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER LAPWAI...MOVING NORTH AT 15 MPH. NICKEL TO PENNY SIZE HAIL AND WINDS 30 TO 45 MPH WILL BE POSSIBLE WITH THIS STORM ALONG WITH TORRENTIAL DOWNPOURS. MINOR FLOODING WILL BE POSSIBLE. LOCATIONS IMPACTED INCLUDE... LAPWAI...GENESEE AND SPALDING. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4635 11682 4635 11688 4655 11694 4656 11665 TIME...MOT...LOC 0447Z 183DEG 13KT 4640 11684 SB
Special weather statement, Aug 13, 10:55 PM PDT, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 1055 PM PDT WED AUG 13 2014 IDZ003-004-026-140645- LEWISTON AREA ID-CENTRAL PANHANDLE MOUNTAINS ID-IDAHO PALOUSE ID- 1055 PM PDT WED AUG 13 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LATAH AND NORTH CENTRAL NEZ PERCE COUNTIES UNTIL 1145 PM PDT... AT 1054 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER JULIAETTA...OR 9 MILES NORTH OF LAPWAI...MOVING NORTH AT 10 MPH. NICKEL SIZE HAIL...TORRENTIAL RAINS...AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... TROY...JULIAETTA AND KENDRICK. LAT...LON 4647 11671 4648 11679 4674 11677 4669 11645 TIME...MOT...LOC 0554Z 195DEG 9KT 4654 11673 SB
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 6:10 PM PDT | Severe Thunderstorm Warning | OTX | Asotin, Garfield | 50 min |
| Aug 13, 8:56 PM PDT | Areal Flood Advisory | OTX | Asotin | 109 min |
| Aug 14, 1:57 AM PDT | Flash Flood Warning | OTX | Chelan, Douglas | 3 hr |
| Aug 14, 2:18 AM PDT | Areal Flood Advisory | OTX | Chelan | 3 hr |
| Aug 14, 3:08 AM PDT | Flash Flood Warning | OTX | Chelan | 3 hr |
| Aug 14, 3:26 AM PDT | Flash Flood Warning | OTX | Chelan, Douglas | 3 hr |
| Aug 14, 3:41 AM PDT | Areal Flood Advisory | OTX | Douglas | 3 hr |
| Aug 14, 6:46 AM PDT | Flash Flood Warning | OTX | Chelan | 3 hr |
| Aug 14, 6:53 AM PDT | Areal Flood Advisory | OTX | Chelan, Douglas | 3 hr |
| Aug 14, 9:16 AM PDT | Areal Flood Advisory | OTX | Chelan, Douglas, Okanogan | 3 hr |
| Aug 14, 9:50 AM PDT | Areal Flood Advisory | OTX | Chelan, Okanogan | 4 hr |
| Aug 14, 10:43 AM PDT | Flash Flood Warning | OTX | Chelan | 4 hr |
| Aug 14, 12:06 PM PDT | Areal Flood Advisory | OTX | Okanogan | 6 hr |
| Aug 14, 12:54 PM PDT | Areal Flood Warning | OTX | Chelan, Douglas, Okanogan | 6 hr |
| Aug 14, 1:27 PM PDT | Areal Flood Advisory | OTX | Ferry, Pend Oreille, Stevens | 3 hr |
Nearby
Flash Flood Warnings in Washington, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.